My Eye Is Twitching: What Does It Mean?

My Eye Is Twitching: What Does It Mean?

A blepharospasm may sound scary—but don’t fear! It’s just the scientific term for a twitching eye condition. And if your eye is twitching, you don’t have to panic either. Likely, the movement has occurred as a result of one of these conditions. If it persists or impedes daily life, though, you may need to see your doctor!

Computer Eye Strain Is in Full Effect

Work or play—computer eye strain impacts us all. You should try and take regular screen breaks to avoid it. Plus, you can also go through eye exercises to keep this experience at bay.

Allergy Season Has Arrived

Those of us with allergies can tell immediately when the season has begun. After all, that’s when we start sneezing and sniffling. Unfortunately, we can also add twitching eyes to the laundry list of symptoms.

You’re Stressed

Stress doesn’t just affect our minds. It also impacts our bodies! If you’ve experienced a difficult time lately, you may notice your eye twitching as a result.

Take Break from the Drinks

After a long day, many of us like to indulge in a glass or two. However, if you notice your eye is twitching when you imbibe, that may be a result of the alcohol.

Ditch the Caffeine

First cocktails—now coffee? No! Sadly, some of our favorite drinks have unintended side effects. As much as we love our caffeine, too much of it can make our eyes twitch.

You Have a Nervous Disorder

Don’t WebMD this one! If you notice other symptoms, like shaking hands or difficulty moving your face, go to the doctor. Your twitches may signal that you have a nervous disorder, like Tourette syndrome, Bell’s palsy, or multiple sclerosis. Really, you should only feel concern if you notice symptoms beyond a twitching eye. Otherwise, you can usually point the finger at something simple—and benign!

The Light Is Too Bright

Bright lights can briefly overwhelm our eyes. Not only can they momentarily make it hard to see, but they can make our eyes twitch too!

Your Medication Has a Side Effect

Have you read about the side effects of your medications? Antidepressants, Parkinson’s medicine, and antihistamines may cause eye twitches. Research your medicines thoroughly—and let your doctor know if you experience any adverse effects.

You Need Some Rest

You work hard! Sometimes, too hard. Get some rest whenever you can! Otherwise, you may find yourself dealing with a twitching eye.

Summary

From allergies, to caffeine intake, to exhaustion—our bodies can go through the ringer. Usually, if your eye is twitching, the cause comes from something less concerning. Still, if you notice the twitches going on for a week or longer—or if they impair your everyday life—make an appointment to see your doctor. You should also act if other parts of your face droop or stop moving. That way, you can rule out any dangerous issues.

Your eyes. Your health. We prioritize them all! See us at your local Mississippi Eye Care clinic for glasses, contacts, vision exams, and more. Finally, read up on eyes and eye care on our blog!